Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2005, 9:55 PM MDT for Keith County, Lincoln County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 9:55 PM MDT (03:55 UTC)
- Expired
- May 6, 2005, 10:46 PM MDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Keith County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1882 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 070355 SVRLBF NEC101-111-070500- /O.NEW.KLBF.SV.W.0077.050507T0355Z-050507T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1055 PM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA * UNTIL MIDNIGHT CDT(1100 PM MDT) * AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PAXTON...OR ABOUT 21 MILES EAST OF OGALLALA...AND MOVING NORTH NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SARBEN BY 1000 PM MDT 9 MILES WEST OF SUTHERLAND BY 1105 PM CDT LAT...LON 4104 10161 4102 10086 4138 10083 4138 10157 $$ BUTTLER
4 follow-up statements
000 WWUS53 KLBF 070412 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1112 PM CDT FRI MAY 6 2005 NEC101-111-070500- /O.CON.KLBF.SV.W.0077.000000T0000Z-050507T0500Z/ LINCOLN NE-KEITH NE- 1112 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT(1100 PM MDT) FOR EASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES... AT 1008 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR SARBEN...OR ABOUT 22 MILES EAST OF OGALLALA...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SARBEN BY 1000 PM MDT LAT...LON 4103 10161 4102 10086 4138 10083 4138 10157 $$ BUTTLER
000 WWUS53 KLBF 070426 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM CDT FRI MAY 6 2005 NEC101-111-070500- /O.CON.KLBF.SV.W.0077.000000T0000Z-050507T0500Z/ LINCOLN NE-KEITH NE- 1126 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT(1100 PM MDT) FOR EASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES... AT 1022 PM MDT(1122 PM CDT)...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF SARBEN TO SARBEN TO 11 MILES EAST OF HERSHEY...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF ARTHUR TO 23 MILES EAST OF OGALLALA TO NORTH PLATTE...MOVING NORTHEAST AT 25 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN KEITH COUNTY AT 1030 PM MDT RURAL NORTHWESTERN LINCOLN COUNTY AT 1130 PM CDT LAT...LON 4103 10161 4102 10086 4138 10083 4138 10157 $$ BUTTLER
000 WWUS53 KLBF 070435 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1135 PM CDT FRI MAY 6 2005 NEC101-111-070500- /O.CON.KLBF.SV.W.0077.000000T0000Z-050507T0500Z/ LINCOLN NE-KEITH NE- 1135 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT(1100 PM MDT) FOR EASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES... AT 1032 PM MDT(1132 PM CDT)...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 20 MILES NORTHWEST OF SARBEN TO 10 MILES NORTH OF SARBEN TO 14 MILES NORTHEAST OF HERSHEY...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST OF ARTHUR TO 24 MILES SOUTHWEST OF TRYON TO 8 MILES NORTH OF NORTH PLATTE...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN KEITH COUNTY AT 1040 PM MDT RURAL NORTHWESTERN LINCOLN COUNTY AT 1140 PM CDT RURAL NORTHERN LINCOLN COUNTY AT MIDNIGHT CDT LAT...LON 4103 10161 4102 10086 4138 10083 4138 10157 $$ BUTTLER
000 WWUS53 KLBF 070446 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1145 PM CDT FRI MAY 6 2005 NEC101-111-070455- /O.CAN.KLBF.SV.W.0077.000000T0000Z-050507T0500Z/ LINCOLN NE-KEITH NE- 1145 PM CDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEITH AND NORTHWESTERN LINCOLN COUNTIES IS CANCELED... THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED OUT OF EASTERN KEITH AND NORTHWESTERN LINCOLN COUNTY...AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4103 10161 4102 10086 4138 10083 4138 10157 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:17 PM MDT, 7 hours 38 minutes earlier.
Area forecast discussion, May 6, 2:17 PM MDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT FRI MAY 6 2005 .DISCUSSION... SEVERE WEATHER WILL AFFECT WRN/NCNTRL NEBRASKA THIS EVENING AS A POTENT MID LEVEL SHORTWAVE EXITS COLORADO THIS AFTERNOON. CURRENT DWPTS IN THE MID 50S TO NEAR 60. CONVECTION DEVELOPING AT 20Z NEAR WM FRONT FROM SOUTH OF AKO TO NORTH OF GLD. LG HAIL PRIMARY THREAT ALTHOUGH ISOLATED DAMAGING WIND GUSTS. AN ISOLATED TORNADO IS ALSO POSSIBLE BASED IN FAVORABLE DEEP LAYER SHEAR IN AREA NEAR EXISTING BOUNDARIES AND ALSO NORTH OF WARM FRONT TO OUR SOUTH. REPEAT OF SOME SEVERE EAST OF AINSWORTH TO NORTH PLATTE SATURDAY AFTERNOON NEAR SFC TROUGH. TEMPS REMAIN MILD INTO SUNDAY ALTHOUGH COLD FRONT WILL WORK INTO WEST IN AFTERNOON. FOR DAYS 4 THROUGH 7 (TUESDAY THROUGH FRIDAY)...UPPER RIDGE AXIS MOVES EAST OF AREA AS SFC CYCLOGENESIS OCCURS IN ERN CO. THIS WILL BACK WINDS TO SOUTHEAST. TEMPS SHOULD REBOUND TO 70-75 DEGREES. LOW POPS BY AFTN. CHCS INCREASE TUESDAY NIGHT ESPECIALLY THE NORTH AS MID LEVEL SHORTWAVE INTERACTS WITH SFC WARM FRONT. SFC WARM FRONT POISED TO POSITION ITSELF ACROSS SOUTHERN NEBR AS DEEP H5 CLOSED LOW MOVES INTO WYOMING/COLORADO. SHOWERS AND THUNDERSTORMS SHOULD OVERSPREAD THE AREA WED AFTN/WED NIGHT AS FIRST LOBE OF H7 TROUGH ROTATES ACROSS. COOLER AND SOME SHOWERS PERSIST THURSDAY/FRIDAY AS UPPER LOW REMAINS IN THE NRN PLAINS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 6, 9:08 PM MDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1008 PM CDT FRI MAY 6 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-071100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1008 PM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS HAS ENDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO MAYWOOD. AT THIS TIME THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE POSSIBLE ON SUNDAY...THEN AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS EAST OF A LINE FROM CODY...TO NORTH PLATTE...TO MAYWOOD...SHOULD BE READY FOR ACTIVATION SATURDAY AFTERNOON AND EVENING. BUTTLER
In the hours before
Local storm report, May 6, 6:06 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL 15 E ARTHUR 41.57N 101.40W
05/06/2005 1.00 INCH ARTHUR NE PUBLIC
&&
JSWEETLocal storm report, May 6, 6:12 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
712 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 25 WNW TRYON 41.70N 101.39W
05/06/2005 1.00 INCH MCPHERSON NE PUBLIC
&&
JSWEETLocal storm report, May 6, 7:06 PM MDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL 7 W GRANT 40.84N 101.86W
05/06/2005 0.88 INCH PERKINS NE FIRE DEPT/RESCUE
&&
JSWEETLocal storm report, May 6, 7:17 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
817 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 NW BINGHAM 42.07N 102.13W
05/06/2005 1.50 INCH SHERIDAN NE PUBLIC
&&
JSWEETLocal storm report, May 6, 7:26 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
826 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 11 SSE RUSHVILLE 42.57N 102.38W
05/06/2005 1.00 INCH SHERIDAN NE PUBLIC
&&
JSWEETSpecial weather statement, May 6, 9:04 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1004 PM CDT FRI MAY 6 2005 NEZ056>059-069>071-070400- CHASE NE-DEUEL NE-FRONTIER NE-HAYES NE-KEITH NE-LINCOLN NE- PERKINS NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...CURTIS...GRANT... HAYES CENTER...IMPERIAL...NORTH PLATTE AND OGALLALA 1004 PM CDT FRI MAY 6 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 222 ALLOWED TO EXPIRE AT 10 PM CDT (9 PM MDT)... THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR DEUEL...KEITH...LINCOLN...PERKINS...CHASE...HAYES AND FRONTIER COUNTIES...HAS BEEN ALLOWED TO EXPIRE. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA INTO THE OVERNIGHT HOURS. AT THIS TIME NO ADDITIONAL SEVERE WEATHER IS ANTICIPATED THE REST OF TONIGHT. ANOTHER ROUND OF SEVERE WEATHER IS POSSIBLE SATURDAY AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 6:02 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| May 6, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 32 min |
| May 6, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 22 min |
| May 6, 6:52 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 53 min |
| May 6, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| May 6, 7:29 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 22 min |
| May 6, 10:41 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson | 64 min |
| May 7, 1:56 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| May 7, 2:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 65 min |
| May 7, 2:24 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| May 7, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 37 min |
| May 7, 2:47 PM MDT | Severe Thunderstorm Warning | LBF | Thomas | 28 min |
| May 7, 2:48 PM MDT | Tornado Warning | LBF | Lincoln | 28 min |
| May 7, 2:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 53 min |
| May 7, 3:08 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Logan | 37 min |
| May 7, 3:18 PM MDT | Tornado Warning | LBF | Custer, Lincoln | 27 min |
| May 7, 3:20 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 25 min |
| May 7, 3:23 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 37 min |
| May 7, 3:33 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 57 min |
| May 7, 3:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 48 min |
| May 7, 3:47 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 43 min |
| May 7, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 30 min |
| May 7, 4:13 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 49 min |
| May 7, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| May 7, 4:26 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 41 min |
| May 7, 4:30 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 30 min |
| May 7, 4:40 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 29 min |
| May 7, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.